I admit that im addicted to oxycotin (or any type of pain killer for that matter) & i will be going into detox/treatment in 2 weeks. Although my withdrawl symptoms arent physical, they are more emotional as in i get extremely irritated, i have lots of anxiety & i cant even focus on anything during my day other then getting my drugs. Iam afraid that if i go into detox & treatment, i dont want to feel like im wasting anyones time when everyone else has more severe withdrawls. Any advice??
19 Dec 2010
The psychological withdrawal from opiates is just as difficult to deal with as the physical. In patient facilities deal with this part of addiction too. Usually the physical symptoms subside within a week or so, leaving the majority of the time open for counseling on ways to cope with these feelings and avoiding relapse. So yes, the people you see that have a more physical dependance, will be where you are within the week (usually) and also very involved in therapy. Congratulations on making this very important decision. I wish you the best!
19 Dec 2010
Hey Corkkk, you will NOT be wasting anyone's time or taking up space so someone else doesn't get in. Emotional issues CAN lead to addiction and those who stand the greatest chance of relapse are those who don't treat those issues. Being on opiates AND getting off of them can make you cranky and aggressive, but it will abate and the counseling will definitely help. Support of others also helps alot and you can come here any time to vent. Someone is here almost always and I have done my fair share of venting and the support I received was amazing. Best of Luck to you, you are in my Prayers. No one will judge you here, and if they do... the rest of us will chime in and chase them away, I promise.
19 Dec 2010
Your emotional withdrawal is just important if not more so than the pysical withdrawal of opiates!!! That is why we become addicted in the first place.
I did a cold turkey WD off of prescribed Oxy one year and three months ago (sorry gang!) and I could not be happier than I am today. You will be truly amazed at how great you feel after time passes.
Please google Post Acute Withdrawal Syndrome, it will explain in detail why you feel so cranky while in withdrawal, opiates mess with brain chemicals like serotonin, dopamine, norepinephrine and endorphines. Throws them all off balance, so when in WD you feel like crap. While you are healing, your brain is healing. It takes time. Be patient with yourself.
You are not wasting anyones time!!! As patti and chris said.
Good luck to you, and come back here and let us know how it went!!
19 Dec 2010
thank you guys so much. Your responses made me feel better about everything. Does anyone know EXACTLY what happens in detox? i mean, do they stick u in a room & just let u be orrr??? & what happens in treatment? i know ill be goin to meetings and stuff but is there anything else that happens in there? Sorry if these questions sound a little off but the closer i get to going, the more afraid i get & nervous. Anyway, thank you guys again! :)
19 Dec 2010
Part of addiction is denial of self worth so no question is dumb or a waste of time. Anyway the "emotional pain" or what I call the "alien in my head" is harder to deal with for it lasts far longer than the physical symptoms of withdrawl.
I have been dealing with the "alien" for far longer than any of the physical symptoms. I have found that the "emotional part" is harder to bear and lasts longer than you think you can take but you will win. If you wake up in fear or like me can't sleep and wonder when you will feel normal and right you just need to know soon you will win the fight. This is the second and last time I have been down this road. Even though I have severe back problems and medication was doctor prescribed it was my dumb decsion. Be strong it will get better for I know and please be smarter than me and do it once. It will take a few weeks for you to feel right. The hardest part is to start then expect several days of little or no sleep and feeling very unconfortable but you will make it. You can do this on your own the longer you have using the longer it takes if you have used high doses you might consider the step down process. I went the "cold turkey" way and it might be faster but it comes with a cost although the physical problems are gone except sleep the emotional stuff is still here in force.
- OxyContin Information for Consumers
- OxyContin Information for Healthcare Professionals (includes dosage details)
- Side Effects of OxyContin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have to detox soon and i know i won't be able to sleep . I don't want to be tremendously sleepy after taking phenergan and still not be ...
4 answers • 1 Mar 2011
Hi my name is carleeta and I have been taking oxycontin for about four months because I had back su?
the doctor stop giving them to me so I started buying them off the streets. Now I'm hooked and don't know how to stop.I was wondering can I ...
1 answer • 16 Sep 2011
Hello. thanks for responding!! I am wondering what your pain was like after detoxing from pain meds. I got on pain meds for pain in my back--and it ...
4 answers • 18 Nov 2011
I have been taking 15mg immediate release oxycodone, 10 tabs per day for neck pain for about 5 years. I have been taking as the doctor prescribes and ...
7 answers • 30 Jan 2012
And withdrawal symptoms from a heavy duty narcotic (2 1/2 years) take to get out of your system?
5 answers • 15 Jun 2012